Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 12, 2018, 3:21 PM CDT for Sebastian County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 12, 2018, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 6 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WWUS84 KTSA 122021
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT SUN AUG 12 2018
ARZ019-029-122045-
Sebastian AR-Crawford AR-
321 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, a strong thunderstorm was located near Jenny Lind,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Alma...
Barling... Lavaca...
Hackett... Bonanza...
Bloomer... Excelsior...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Central City...
Concord... Shibley...
Rye Hill... Ursula...
Jenson...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 9 and 11.
Interstate 540 between mile markers 7 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3511 9435 3520 9444 3531 9444 3533 9443
3550 9425 3533 9408 3527 9408
TIME...MOT...LOC 2021Z 228DEG 17KT 3524 9436
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:03 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 12, 3:03 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 303 PM CDT Sun Aug 12 2018 .DISCUSSION... Main forecast concern is the potential for heavy rainfall and flash flooding through the middle part of the upcoming work week. A Flash Flood Watch will likely be required over the next 12 to 24 hours for at least a portion of the forecast area, but with enough uncertainty in the details remaining, will not issue one with this forecast. Isolated to scattered largely diurnal thunderstorms persist across eastern Oklahoma and western Arkansas this afternoon, with higher coverage near the I-40 corridor near and just north of a weak surface boundary. Severe weather is unlikely, although gusty sub- severe wind speeds could occur with the strongest storms as they collapse. Locally intense rainfall could be the bigger problem with today's storms, with some of the existing activity exhibiting one-hour rainfall rates approaching 1-1.5 inches. Thunderstorm coverage should diminish by mid to late evening. Several rounds of more widespread showers and thunderstorms will affect parts of the region beginning late tonight and early tomorrow, continuing through Wednesday, as an upper low currently over the southern Rockies moves slowly toward and eventually across the area. The heaviest rainfall and greatest likelihood of flash flooding will be focused near a low level warm front lifting northward before stalling across the area until the upper low weakens and clears the region mid to late this week. With precipitable water values forecast to be 100 to 150 percent of normal, the showers and thunderstorms should be efficient rainfall producers, and due to the slow movement of the upper level system and the important boundary, some of the same areas should see repeated heavy rainfall. Three day amounts in the 3 to 4 inch range could occur across a large part of eastern Oklahoma and perhaps into northwest Arkansas, with isolated from 5 to 6 inches. Due to the persistent rainfall, high temperatures for the next few days will be well below normal, increasing to just a couple of degrees below normal by the end of the week. Northwest flow will develop by the weekend, keeping the chance of showers and thunderstorms increased. Another strong, but faster moving, upper level system looks to affect the region early next week, bringing more rainfall chances and cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 80 70 84 / 40 80 90 80 FSM 72 82 71 84 / 30 70 60 50 MLC 70 79 71 84 / 50 80 80 70 BVO 70 80 68 83 / 30 70 90 70 FYV 68 80 69 80 / 30 60 60 70 BYV 68 82 68 80 / 30 50 60 60 MKO 70 79 70 84 / 40 80 80 80 MIO 70 82 69 81 / 30 70 80 80 F10 69 78 69 84 / 50 80 80 80 HHW 70 82 71 86 / 50 80 60 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Aug 12, 12:34 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1234 PM CDT Sun Aug 12 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1234 PM CDT Sun Aug 12 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma And Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Thunderstorm chances will continue increase across Eastern Oklahoma and Northwest Arkansas this afternoon in response to increasing moisture interacting with a weak surface frontal boundary stalled over the region. A few of these storms could become strong to marginally severe this afternoon into the evening hours with winds of 50 to 60 mph possible. Brief heavy downpours will be likely in the stronger activity. Additional showers and thunderstorms are forecast to move into the region overnight tonight as an area of low pressure begins to slowly push northeast into the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY AND SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances become likely through the first part of the upcoming week across much of the region as the area of low pressure continues to slowly make its way through the Southern Plains. A continued transport of moisture ahead of the low will allow for multiple rounds of heavy rainfall to be possible across Eastern Oklahoma and Northwest Arkansas. Widespread rainfall amounts in the 2 to 4 inch range are currently forecast for parts of the region with locally higher amounts possible. Additional thunderstorm chances will remain possible late in the week as another upper level disturbance looks to approach the region behind the exiting low pressure system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 12, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT SUN AUG 12 2018
ARZ019-029-122045-
Sebastian AR-Crawford AR-
321 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, a strong thunderstorm was located near Jenny Lind,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Alma...
Barling... Lavaca...
Hackett... Bonanza...
Bloomer... Excelsior...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Central City...
Concord... Shibley...
Rye Hill... Ursula...
Jenson...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 9 and 11.
Interstate 540 between mile markers 7 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3511 9435 3520 9444 3531 9444 3533 9443
3550 9425 3533 9408 3527 9408
TIME...MOT...LOC 2021Z 228DEG 17KT 3524 9436The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:04 AM CDT | Areal Flood Advisory | TSA | Franklin | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.